Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Mar 31, 2021, 1:20 PM CDT for Greene County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2021, 1:20 PM CDT (18:20 UTC)
- Expired
- Mar 31, 2021, 2:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
County Greene County, MS
The radar
The Mobile radar (KMOB), 105 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.9
The text
As transmitted.
231
WWUS84 KMOB 311820
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
120 PM CDT Wed Mar 31 2021
MSZ067-075-076-311900-
Perry MS-Greene MS-Wayne MS-
120 PM CDT Wed Mar 31 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN PERRY...SOUTHERN WAYNE AND NORTHERN GREENE
COUNTIES UNTIL 200 PM CDT...
At 120 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles south of Mill Creek to 3 miles west of Rawls
Springs, and moving east at 65 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Richton, Clara, State Line and Buckatunna.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
southeastern Mississippi.
LAT...LON 3143 8915 3143 8894 3161 8894 3162 8893
3160 8846 3118 8845 3122 8915
TIME...MOT...LOC 1820Z 276DEG 58KT 3161 8893 3138 8942
$$
JLHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Mar 31, 12:35 PM CDT, 45 minutes earlier.
Area forecast discussion, Mar 31, 12:35 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1235 PM CDT Wed Mar 31 2021
.NEAR TERM /Now Through Thursday/...A very busy
near term is taking shape with the potential for severe
thunderstorms this afternoon and evening including damaging winds,
large hail, and isolated tornadoes. Multiple hazards are in place
right now through Thursday and will be discussed below.
Synoptics: An upper level trough digs into the southeastern U.S.
today into tonight, bringing with it a strong cold front that will
serve as a focus for our severe weather this evening. This trough
tilts neutral and continues to dig into southeastern U.S. as the
primary jet max exits the eastern side of the trough over the
western Atlantic. Broadened westerly flow aloft resides over the
area by Thursday evening.
Surface Analysis/Severe Threat: A cold front continues to push
southeast and will be entering the northwestern parts of the CWA
over interior southwestern AL and interior southeastern MS. Along
this, a line of showers and thunderstorms, including some strong
to severe, has developed. A severe thunderstorm watch remains in
effect until 5 PM CDT for the aforementioned areas. Damaging wind
gusts and isolated instances of large hail remain possible. A
brief tornado can not be ruled out. Primary storm mode this
afternoon will be linear with embedded bowing segments.
Unidirectional deep layer shear around 40kts will support this
storm mode, along with some slight curvature in the lowest
kilometer that will help with some embedded rotating segments
within the line itself. SBCAPE values are exceeding 2,000 J/kg,
with 500 to 1,000 J/kg MLCAPE. Low level lapse rates are
improving, with around 7C/km currently. These should improve to
near 7.5C/km ahead of the line this afternoon. As the front surges
southeast, as will the line of storms. Expect the storms to clear
the CWA by this evening, entering the northwestern portions by 1
PM CDT, nearing the I-65 corridor by 4 PM CDT, and clearing the
southeastern portion of the CWA by 8 PM CDT. Once the front has
cleared, the severe threat will come to an end.
Flash Flooding: A localized flash flooding threat exists across
southeastern MS and southwestern AL where some training of heavy
rain showers and thunderstorms exists. These areas have recently
had excessive rainfall and have a lower tolerance for heavy
rainfall reflected in flash flood guidance. Rainfall totals of 1
to 2", with isolated 3" possible over this area. The WPC has
highlighted this area in an elevated threat for heavy rainfall
exceeding flash flood guidance. Given the more localized threat
for flash flooding, a flash flood watch is not anticipated at this
time.
Wind Advisory: Behind the front, strong sustained northwesterly
winds and high wind gusts are expected this evening into Thursday.
Sustained winds of 15 to 25mph are expected, with frequent gusts
to 40mph expected. These winds may make for difficult driving
conditions for high profile vehicles and blow around loose
objects.
Severe Thunderstorm Watch: A severe thunderstorm watch is in
effect for Butler, Conecuh, Crenshaw, Monroe, Wilcox, Choctaw,
Clarke, Washington counties AL and Greene, Perry, and Wayne
counties MS until 5 PM CDT. Damaging wind gusts, isolated large
hail to quarter size, and a very brief, isolated tornado is
possible.
Remainder of tonight into Thursday: Behind the front temperatures
crash with some residual showers lingering. Temperatures will drop
into the middle 50's for most locations this evening behind the
front, and continue dropping into the middle to upper 30's
northwest of I-65, and lower 40's southeast of I-65 tonight. Dry
weather is expected Thursday, with breezy winds remaining for all
of the CWA as a Wind Advisory continues through Thursday evening.
Highs will be in the upper 50's for most locations, with some
lower 60's possible nearer the coast. MM/25
&&
.AVIATION...
18Z issuance... MVFR to IFR ceilings persist along immediate
portions of coastal AL and the FL panhandle, elsewhere MVFR to VFR
ceilings and visibilities prevail. A cold front will begin pushing
across the CWA from northwest to southeast, bringing with it a
line of strong to severe thunderstorms. This line will move
southeast and pose a risk for damaging winds, isolated instances
of large hail, and a very brief, isolated tornado. This line will
clear the CWA by this evening. Behind the front, strong
northwesterly winds take hold with sustained winds of 15 to 25mph
gusting to 40mph through Thursday evening. VFR conditions return
overnight tonight after showers and thunderstorms clear the area.
MM/25
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory from 4 PM this afternoon to 7 PM CDT Thursday for
ALZ051>060-261>266.
FL...Wind Advisory from 4 PM this afternoon to 7 PM CDT Thursday for
FLZ201>206.
MS...Wind Advisory from 4 PM this afternoon to 7 PM CDT Thursday for
MSZ067-075-076-078-079.
GM...Small Craft Advisory from 1 PM Thursday to 1 PM CDT Friday for
GMZ630>636-650-655-670-675.
Gale Warning from 7 PM this evening to 1 PM CDT Thursday for
GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Mar 31, 9:45 AM CDT, 3 hours 35 minutes before
Special Weather Statement National Weather Service Mobile AL 945 AM CDT Wed Mar 31 2021 ALZ263-265-266-311700- Mobile Central-Mobile Coastal-Baldwin Coastal- Including the cities of Mobile, Prichard, Theodore, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, and Orange Beach 945 AM CDT Wed Mar 31 2021 ...LOCALIZED DENSE FOG WILL LIKELY IMPACTING AREA BRIDGES AND THE IMMEDIATE COASTAL AREAS THROUGH NOON TODAY... Recent trends in observations still shows dense fog lingering over the coastal waters from Pensacola FL to Pascagoula MS out 20 NM, the Mississippi Sound, and over western Mobile Bay. We have extended the marine fog advisory for these location as we expect these conditions to persist to at least noon. Visibilities of less than 1/4 of a mile are possible near area bridges and right along the immediate coast. This is especially true for areas around downtown Mobile, the western side of the Mobile Bayway/Causeway, and Dauphin Island. Trends will continue being monitored and updated if needed.
Special weather statement, Mar 31, 12:25 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
1225 PM CDT Wed Mar 31 2021
ALZ051-311815-
Choctaw AL-
1225 PM CDT Wed Mar 31 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN CHOCTAW COUNTY UNTIL 115 PM CDT...
At 1225 PM CDT, the strong thunderstorm was located 5 miles northeast
of Snell, or 14 miles south of Cuba, moving east at 35 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Lisman and Pennington.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
southwestern Alabama.
LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
3230 8800 3228 8801 3228 8802 3226 8801
3218 8801 3215 8802 3214 8804 3210 8805
3209 8845 3231 8842
TIME...MOT...LOC 1725Z 259DEG 32KT 3223 8841
JLHSpecial weather statement, Mar 31, 1:20 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
120 PM CDT Wed Mar 31 2021
MSZ067-075-076-311900-
Perry MS-Greene MS-Wayne MS-
120 PM CDT Wed Mar 31 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN PERRY...SOUTHERN WAYNE AND NORTHERN GREENE
COUNTIES UNTIL 200 PM CDT...
At 120 PM CDT, the strong thunderstorms were located along a line
extending from 6 miles south of Mill Creek to 3 miles west of Rawls
Springs, and moving east at 65 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Richton, Clara, State Line and Buckatunna.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
southeastern Mississippi.
LAT...LON 3143 8915 3143 8894 3161 8894 3162 8893
3160 8846 3118 8845 3122 8915
TIME...MOT...LOC 1820Z 276DEG 58KT 3161 8893 3138 8942
JLHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:45 PM CDT | Areal Flood Advisory | MOB | Washington | 108 min |
| Mar 30, 8:55 PM CDT | River Flood Warning | MOB | Baldwin, Mobile | 21 days |
| Mar 31, 3:35 AM CDT | Gale Watch | MOB | 6 hr | |
| Mar 31, 3:35 AM CDT | Gale Warning | MOB | 33 hr | |
| Mar 31, 3:35 AM CDT | Marine Dense Fog Advisory | MOB | 8 hr | |
| Mar 31, 3:35 AM CDT | Small Craft Advisory | MOB | 57 hr | |
| Mar 31, 12:25 PM CDT | Special Weather Statement | MOB | Choctaw | 50 min |
| Mar 31, 12:51 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 54 min |
| Mar 31, 1:01 PM CDT | Tornado Warning | MOB | Choctaw | 9 min |
| Mar 31, 1:29 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 61 min |
| Mar 31, 1:43 PM CDT | Freeze Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Crenshaw, Monroe and 2 more | 13 hr |
| Mar 31, 1:43 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 47 min |
| Mar 31, 1:45 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 15 min |
| Mar 31, 2:04 PM CDT | Special Weather Statement | MOB | Washington | 56 min |
| Mar 31, 2:14 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe, Wilcox | 61 min |
| Mar 31, 3:15 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw | 60 min |
| Mar 31, 3:58 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 33 min |
| Mar 31, 4:13 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 47 min |
| Mar 31, 4:30 PM CDT | Special Weather Statement | MOB | Baldwin, Covington, Escambia, Mobile | 45 min |
| Mar 31, 4:40 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 44 min |
| Mar 31, 5:03 PM CDT | Special Marine Warning | MOB | 42 min | |
| Mar 31, 6:20 PM CDT | Special Marine Warning | MOB | 26 min | |
| Mar 31, 6:23 PM CDT | Special Marine Warning | MOB | 65 min | |
| Mar 31, 6:49 PM CDT | Special Marine Warning | MOB | 62 min | |
| Mar 31, 5:15 PM CDT | Special Weather Statement | MOB | Okaloosa | 45 min |
| Mar 31, 5:29 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 46 min |
| Mar 30, 7:10 PM CDT | Special Weather Statement | MOB | Perry | 50 min |
| Mar 30, 7:13 PM CDT | Tornado Warning | MOB | Greene, Perry | 47 min |
| Mar 30, 7:32 PM CDT | Tornado Warning | MOB | Greene | 58 min |
| Mar 30, 8:29 PM CDT | Tornado Warning | MOB | Greene | 31 min |
| Mar 31, 12:36 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 54 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.